Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 16, 2014, 10:09 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 10:09 PM EDT (02:09 UTC)
- Expired
- Apr 17, 2014, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
037 WHUS71 KCLE 170209 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1009 PM EDT WED APR 16 2014 LEZ142>144-171015- /O.NEW.KCLE.SC.Y.0006.140417T0209Z-140417T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 1009 PM EDT WED APR 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR LAKE ERIE FROM MAUMEE BAY TO VERMILION INCLUDING THE ISLANDS...WHICH IS IN EFFECT UNTIL 10 AM THURSDAY. * WINDS AND WAVES: EAST WINDS 15 TO 25 KNOTS AND WAVES OF 3 TO 5 FEET WILL DIMINISH ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
1 follow-up statement
683 WHUS71 KCLE 170723 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 323 AM EDT THU APR 17 2014 LEZ142>144-171400- /O.CON.KCLE.SC.Y.0006.000000T0000Z-140417T1400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 323 AM EDT THU APR 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS AND WAVES: EAST WINDS 10 TO 20 KNOTS AND WAVES OF 3 TO 5 FEET WILL DIMINISH LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 9:11 PM EDT, 58 minutes earlier.
Area forecast discussion, Apr 16, 9:11 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 911 PM EDT WED APR 16 2014 .SYNOPSIS... HIGH PRESSURE OVER THE AREA WILL MOVE EAST OF THE REGION TONIGHT. LOW PRESSURE WILL MOVE NORTHEAST OUT OF IOWA INTO THE WESTERN GREAT LAKES BY THURSDAY EVENING. A COLD FRONT WILL MOVE EAST ACROSS THE LOCAL AREA FRIDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA SATURDAY AND SATURDAY NIGHT. THE HIGH WILL MOVE EAST AND ALLOW A WARM FRONT TO LIFT NORTHEAST ACROSS THE AREA SUNDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... HIGH PRESSURE WILL GRADUALLY SHIFT EAST AT THE SURFACE AS BROAD UPPER LEVEL 500 MB TROUGH MOVES EAST ACROSS THE CENTRAL UNITED STATES TONIGHT. THE EXIT OF THE SURFACE HIGH WILL ALLOW A WARMING TREND TO DEVELOP. WINDS WILL GRADUALLY INCREASE LATER IN THE NIGHT OUT OF THE SOUTHEAST AS THE GRADIENT TIGHTENS AHEAD OF THE NEXT STORM SYSTEM. BIG QUESTION IS HOW COLD WILL IT GET TONIGHT. SOME CIRRUS WILL BE PRESENT BUT LIKELY NOT ENOUGH TO MAKE A BIG DIFFERENCE IN LOW TEMPS. BASED ON LATEST DATA...FEEL WINDS MAY BE LIGHTER AND MORE EAST FOR A LONGER PART OF THE NIGHT THAN THOUGHT EARLIER SO HAVE ADJUSTED LOWS DOWN ANOTHER DEGREE OR TWO IN MUCH OF THE EAST PART OF THE AREA. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... BROAD UPPER LEVEL TROUGH WILL PUSH EAST TO MAINE BY SATURDAY MORNING ALLOWING UPPER LEVEL RIDGE TO BUILD EAST INTO THE REGION. THE RIDGE WILL THEN PUSH OFF THE EAST COAST BY SUNDAY AFTERNOON. LOW PRESSURE THAT IS EXPECTED TO MOVE INTO THE WESTERN GREAT LAKES BY THURSDAY WILL FORCE A COLD FRONT EAST ACROSS THE FORECAST AREA FRIDAY AFTERNOON. DUE TO THE DRY AIR IN PLACE ASSOCIATED WITH THE HIGH PRESSURE...THE FORECAST AREA SHOULD REMAIN RY THURSDAY INTO FRIDAY MORNING. AS THE COLD FRONT MOVES EAST ACROSS THE AREA...SOME LIMITED MOISTURE CAN BE EXPECTED WITH THE BOUNDARY. WILL KEEP THE MENTION OF SHOWERS GOING FOR THE AFTERNOON INTO THE EARLY EVENING WITH THE FRONT. HIGH PRESSURE BUILDS IN FOR SATURDAY WITH A BRIEF BREAK FROM PRECIPITATION THROUGH SATURDAY NIGHT. DUE TO THE RETREAT OF THE COLD AIR MASS IN PLACE RIGHT NOW BEGINNING ON THURSDAY...WE SHOULD START TO SEE WARM AIR ADVECTION TAKE PLACE. THIS WILL HELP TO PUSH TEMPERATURES BACK UP TO NEAR NORMAL FOR THE AREA. MODELS ARE CONSISTENT IN NOT SHOWING ANY MAJOR COLD AIR OUTBREAKS ACROSS THE AREA THROUGH THE EXTENDED PERIODS. WILL BE LEANING IN THE DIRECTION OF THE SREF TEMPERATURES THROUGH THIS PERIOD. SREF HAS VERIFIED QUITE WELL OVER THE LAST SEVERAL RUNS AND APPEARS TO HAVE A GOOD HANDLE OVER THE CURRENT SITUATION. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE EXTENDED FORECAST...STARTING 12Z MONDAY...IS CHARACTERIZED BY NORMAL TO ABOVE NORMAL TEMPERATURES. THE UPPER LEVEL PATTERN WILL BECOME NEARLY ZONAL THROUGH ABOUT TUESDAY...THEN BEGIN TO BUCKLE AS LONG WAVE RIDGE BEGINS TO SET UP ACROSS THE NORTHERN ROCKIES EARLY MONDAY. THE RIDGE AMPLIFIES AND PUSHES EAST IN RESPONSE TO AN UPPER LOW THAT WILL DIG OVER THE PAC NORTHWEST. THE RIDGE THEN LINGERS OVER THE CLEVELAND FORECAST AREA AT LEAST THROUGH THURSDAY. IN SHORT...WE ARE DONE WITH THE COLD FOR AWHILE AND CAN FINALLY WELCOME SPRING. MONDAY LOOKS TO BE THE BEST BET FOR RAIN AND EVEN A RUMBLE OF THUNDER. CONFIDENCE IS LOW REGARDING THE THUNDER...SO THIS UPDATE WILL ONLY MENTION RAIN SHOWERS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... HIGH PRESSURE OVER NEW YORK STATE WILL CONTINUE TO SLOWLY MOVE EAST. VFR WITH PATCHES OF HIGH CLOUDS. THE EAST FLOW WILL VEER FROM THE SOUTH THURSDAY. .OUTLOOK...NON VFR MAY DEVELOP FRIDAY AND PERSIST INTO SATURDAY. && .MARINE... HIGH PRESSURE THAT WAS OVER THE EASTERN LAKES WILL MOVE EAST TONIGHT AND AN EAST OR SOUTHEAST WIND WILL BE ON THE INCREASE. THE WINDS WILL BE STRONGEST ON THE WEST END FOR SEVERAL HOURS LATE THIS EVENING. THE WINDS AND WAVES COULD BE CLOSE TO SMALL CRAFT ADVISORY CRITERIA. AT THIS TIME WILL KEEP THE WINDS AT 15 TO 20 KNOTS AND THE WAVES TO 2 TO 4 FEET. THIS WILL HAVE TO BE MONITORED. A WEAK COLD FRONT WILL MOVE THROUGH ON FRIDAY. THE WINDS AND WAVES WILL BE MARGINAL FOR A POSSIBLE SMALL CRAFT ADVISORY FRIDAY NIGHT. THIS WILL HAVE TO BE WATCHED. SOUTHWEST WINDS RETURN SUNDAY AND A WEAK COLD FRONT MOVES THROUGH EARLY MONDAY. THE WINDS WILL BE NORTHEAST AFTER THE FRONTAL PASSAGE...BUT THEY SHOULD BE LIGHT AND SHOULD NOT PROMPT THE NEED FOR A SMALL CRAFT ADVISORY. HOWEVER...AS THE WINDS BECOME NORTHWEST TUESDAY INTO TUESDAY NIGHT...A SMALL CRAFT ADVISORY MAY BE NEEDED ESPECIALLY ON THE EAST END. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...MAYERS AVIATION...KOSARIK MARINE...KIELTYKA
Hazardous weather outlook, Apr 16, 3:52 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 352 AM EDT WED APR 16 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-170800- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 352 AM EDT WED APR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-170800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 352 AM EDT WED APR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.